Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 8, 2005, 3:39 PM CDT for Lee County, Van Buren County, Iowa; Clark County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2005, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 8, 2005, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Lee County, IA, Van Buren County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:00 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 8, 3:00 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT THU SEP 8 2005 .SYNOPSIS... WARM FRONT WAS OVER SOUTHERN IA EARLY THIS AFTERNOON WITH A SEVERE THUNDERSTORM COMPLEX RIDING THE BOUNDARY OVER EAST CENTRAL AND SOUTHEAST IOWA. TSTORMS FEEDING OFF M/U 80 TEMPS AND M/U60 DEWPOINTS SOUTH OF THE BOUNDARY OVER NRN MO AND SCNTRL IA. SO FAR IN EASTERN IA SEVERE STORMS HAVE BEEN PRODUCING DAMAGING WIND AND 1 TO 1.75 INCH HAIL. && .SHORT TERM...(TONIGHT AND THURSDAY)... MAIN CONCERN WILL BE WALKING CURRENT TSTORM COMPLEX OUT OF THE CWA. DISTANT TIME TOOL ON AWIPS SHOWS BACK EDGE OF COMPLEX MOVING SOUTHEAST AT 35 KTS. BASED ON THIS MOVEMENT TSTORMS SHOULD EXIT THE SOUTHEAST COUNTIES BETWEEN 23Z AND 01Z. THEN THE QUESTION IS WILL THERE BE ANY REDEVELOPMENT OVERNIGHT. CURRENT ACTIVITY SHOULD STABILIZE THE ATMOSPHERE FOR THE REST OF THE EVENING. HOWEVER...META IS SHOWING A THETA-E AXIS OVER CENTRAL IA WITH WEAK H8 FLOW CREATING SOME THETA-E ADVECTION LATE THIS EVENING AND OVERNIGHT. HAVE INCLUDED SLGT CHANCE WORDING ALONG AND EAST OF THE RIVER THROUGH 12Z TO COVER POSSIBILITY OF REDEVELOPMENT OF ELEVATED SHRA/TSRA OVERNIGHT. WARM FRONT LIFTS NE OF CWA BY FRIDAY MORNING ENDING PCPN THREAT. FRIDAY THROUGH SUNDAY WILL BE DRY. TEMPS WILL BE WARMING TO ABOVE NORMAL LEVELS FOR THE WEEKEND WITH S-SW LOW LEVEL FLOW SETTING UP OVER THE MIDWEST. ...DLF... && .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)... LONG RANGE MODELS CONTINUE TO SHOW AMPLIFIED PATTERN OVER THE U.S. THROUGH THE PERIOD. UPPER RIDGE SLIDES EAST AS TROUGH BECOMES ESTABLISHED OVER THE WESTERN U.S. EARLY IN THE PERIOD...EXPECT DRY WEATHER AND WARMER THAN NORMAL TEMPS. SURFACE FRONT WILL BE MOVING SLOWLY EAST THROUGH THE CENTRAL AND NORTHERN PLAINS...SETTING UP GOOD FETCH OF S-SW WINDS OVER THE MS VALLEY MONDAY AND TUESDAY. HAVE BUMPED UP TEMPS SLIGHTLY DURING THIS PERIOD. WILL HAVE TO WAIT AND SEE HOW CLOUD TRENDS EVOLVE. IF WE HAVE MOSTLY SUNNY CONDITIONS BOTH DAYS THEN TIGHTENING SURFACE PRESSURE GRADIENT WILL ALLOW FOR DEEP MIXING...PUSHING TEMPS ABOVE CURRENT FCST. MODELS CONTINUE TO SHOW SOME DISAGREEMENT ON HOW FAST THE FRONT WILL MOVE THROUGH IA/NRN IL WEDNESDAY AND THURSDAY. THE ECMWF DRIVES THE BOUNDARY THROUGH QUICKLY...PLACING IT FROM NW IN THROUGH SW MO BY WEDNESDAY EVENING. WITH DEEP SOUTHWEST FLOW...STILL FEEL THAT THE ECMWF IS TOO FAST AND WILL USE THE GFS SOLUTION FOR WEDNESDAY AND THURSDAY. THE GFS SOLUTION MOVES THE BOUNDARY TO THE MS RIVER BY WEDNESDAY EVENING AND HOLDS IT THERE THROUGH THROUGH THURSDAY MORNING. IF THIS SOLUTION DOES VERIFY THEN THE BOUNDARY IN THE AREA SHOULD PROVIDE SEVERAL ROUNDS OF PCPN FOR THE REGION. THEREFORE HAVE UPPED POPS TO CHANCE CATEGORY FOR ALL AREAS FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 8, 12:00 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1200 PM CDT THU SEP 8 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 1200 PM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A THUNDERSTORM COMPLEX OVER NORTHWEST IOWA WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. AFTERNOON HEATING WILL ALLOW FOR SOME OF THE STORMS TO REACH SEVERE LEVELS INTO THE MID EVENING HOURS. THE GREATEST RISK WILL BE LARGE HAIL...POSSIBLY UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60 TO POSSIBLY 70 MPH. AN ISOLATED BRIEF TORNADO IS ALSO POSSIBLE. THE LOCATIONS MOST AT RISK FOR SEVERE WEATHER WILL BE ALONG AND ESPECIALLY SOUTH OF A VINTON IOWA TO CEDAR RAPIDS TO GREATER QUAD CITIES TO HENNEPIN ILLINOIS LINE BETWEEN 2 PM AND 10 PM THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SOUTH OF A VINTON IOWA TO QUAD CITIES TO HENNEPIN ILLINOIS AXIS...MAINLY BETWEEN 2 AND 10 PM. PLEASE RELAY ANY NEAR SEVERE TO SEVERE REPORTS TO THE NOAA NWS OFFICE IN THE QUAD CITIES. NICHOLS
In the hours before
Special weather statement, Sep 8, 1:14 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 PM CDT THU SEP 8 2005 IAZ051>053-063>068-076>078-087>089-098>099- ILZ009-015>018-024>026-034>035- MOZ009>010-090000- BENTON IA-CEDAR IA-CLINTON IA-DES MOINES IA-HENRY IA- IOWA IA-JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA- LEE IA-LINN IA-LOUISA IA-MUSCATINE IA-SCOTT IA- VAN BUREN IA-WASHINGTON IA-BUREAU IL-HANCOCK IL- HENDERSON IL-HENRY IL-MCDONOUGH IL-MERCER IL-PUTNAM IL- ROCK ISLAND IL-WARREN IL-WHITESIDE IL-CLARK MO- SCOTLAND MO- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 10 COUNTIES IN NORTH CENTRAL ILLINOIS BUREAU PUTNAM IN NORTHWEST ILLINOIS HENRY MERCER ROCK ISLAND WHITESIDE IN WEST CENTRAL ILLINOIS HANCOCK HENDERSON MCDONOUGH WARREN IN IOWA THIS WATCH INCLUDES 17 COUNTIES IN EAST CENTRAL IOWA BENTON CEDAR CLINTON IOWA JOHNSON JONES LINN MUSCATINE SCOTT IN SOUTHEAST IOWA DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST MISSOURI CLARK SCOTLAND THIS INCLUDES THE CITIES OF...ALEDO...ANAMOSA...BETTENDORF... BURLINGTON...CARTHAGE...CEDAR RAPIDS...CLINTON...DAVENPORT... FAIRFIELD...FORT MADISON...HENNEPIN...IOWA CITY...KAHOKA... KEOSAUQUA...KEWANEE...MACOMB...MARENGO...MEMPHIS...MOLINE... MONMOUTH...MOUNT PLEASANT...MUSCATINE...OQUAWKA...PRINCETON... ROCK FALLS...ROCK ISLAND...SIGOURNEY...STERLING...TIPTON... VINTON...WAPELLO AND WASHINGTON.
Local storm report, Sep 8, 2:14 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 WNW PACKWOOD 41.14N 92.12W
09/08/2005 1.00 INCH JEFFERSON IA LAW ENFORCEMENT
QUARTER SIZE HAIL AND HEAVY RAIN.
&&
MDBLocal storm report, Sep 8, 2:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG PACKWOOD 41.13N 92.08W
09/08/2005 JEFFERSON IA EMERGENCY MNGR
TREE BRANCHES TO 6 INCHES IN DIAMETER DOWN IN THE
PACKWOOD AREA.
&&
MDBLocal storm report, Sep 8, 2:38 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
09/08/2005 JEFFERSON IA BROADCAST MEDIA
SOME TREE BRANCHES DOWN AND PONDING WATER ON THE ROADS.
PEA SIZE HAIL ALSO REPORTED.
&&
MDBLocal storm report, Sep 8, 2:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL PACKWOOD 41.13N 92.08W
09/08/2005 1.75 INCH JEFFERSON IA EMERGENCY MNGR
NICKEL TO GOLF BALL SIZE HAIL REPORTED.
&&
MDBLocal storm report, Sep 8, 3:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HEAVY RAIN 6 S WASHINGTON 41.21N 91.69W
09/08/2005 0.70 INCH WASHINGTON IA TRAINED SPOTTER
0.70 INCHES OF RAIN FROM 250 TO 315 PM.
&&
MDBThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:53 AM CDT | Dense Fog Advisory | DVN | Cedar, Clinton, Jones, Scott | 113 min |
| Sep 8, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk | 25 min |
| Sep 8, 2:18 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 42 min |
| Sep 8, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 24 min |
| Sep 8, 4:08 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 37 min |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.